Florida, 2006Damaging Wind in Florida, July 6, 2006
July 6, 2006 · NWS MFL · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 6, 1:31 PM EST, 2 hours 29 minutes earlier.
Area forecast discussion, Jul 6, 1:31 PM EST, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
231 PM EDT THU JUL 6 2006
.DISCUSSION...A MOIST SOUTHERLY FLOW ALONG WITH UPPER LOW JUST TO
OUR WEST HAS RESULTED IN THE DEVELOPMENT OF HEAVY SHOWERS AND
STORMS ACROSS SOUTH FL. STORM SPOTTER IN WEST BOYNTON BEACH
RECORDED ONE INCH OF RAIN IN JUST 13 MINS RECENTLY THESE LOCALLY VERY
HEAVY DOWNPOURS WILL CONTINUE FOR THE REST OF THE AFTERNOON...AS
ADDITIONAL ACTIVITY NOW DEVELOPING ALONG THE SW COAST MOVES NNE.
ACTIVITY MAY HANG ON MORE THAN USUAL TONIGHT...DUE TO THE
INFLUENCE OF THE UPPER LOW. SO WILL CONTINUE WITH A FCST OF
SCATTERED ACTIVITY THIS EVENING...DIMINISHING TO ISOLATED ALL
AREAS AFTER MIDNIGHT.
ATLANTIC SURFACE RIDGE NUDGES NORTHWARD INTO THE AREA ON
FRIDAY. AT THE SAME TIME...A WEAKENING COLD FRONT MAKES ITS WAY
SOUTHWARD INTO NORTH FLORIDA. THIS WILL CONTINUE A MEAN FLOW OUT
OF THE SOUTH. SOUTH FL REMAINS IN A VERY MOIST ENVIRONMENT
TOMORROW...WITH WEAK SE FLOW AT THE SURFACE (THOUGH INCREASING
WITH THE ADVENT OF AN EAST COAST SEA BREEZE IN THE AFTERNOON)
ALONG WITH SW FLOW AT LOW/MID LEVELS. SHORT WAVE TROUGH DIGGING
INTO THE SE STATES WILL HAVE MOST INFLUENCE NORTH OF THE LOCAL
AREA...BUT EVEN SO...BELIEVE AMPLE INSTABILITY AND SEA BREEZE
CONVERGENCE WILL ALLOW FOR THE DEVELOPMENT OF THUNDERSTORMS
ESPECIALLY INTERIOR AND EAST COAST METRO AREAS. WILL POST HIGHEST
POPS PALM BEACH COUNTY (LIKELY) FOR FRIDAY...WITH SCATTERED POPS
ELSEWHERE.
THE COLD FRONT REALLY DOES NOT LOOK TO MAKE IT INTO THE
LOCAL AREA...STALLING AND WASHING OUT NORTH OF THE LAKE THIS
WEEKEND...AS RIDGE STAYS IN PLACE LOCALLY. SCATTERED SHRA/TSRA
WILL AFFECT THE AREA MAINLY EACH AFTERNOON OVER THE UPCOMING
WEEKEND.
ATLANTIC RIDGE MOVES NORTH OF FLORIDA NEXT WEEK...KEEPING LOCAL
AREA IN A PREVAILING EASTERLY WIND FLOW REGIME. THE LAST 3 RUNS OF
THE GFS SHOW THE TROPICAL WAVE NOW AT AROUND 42 WEST MOVING
STEADILY WNW OVER THE NEXT SEVERAL DAYS...REACHING THE LOCAL AREA NEXT
WEDNESDAY WITH SHARP CURVATURE AND ABUNDANT MOISTURE/CONVECTION EAST
OF THE WAVE AXIS THEN. FOR NOW WILL MAINTAIN NEAR CLIMO POPS...BUT
THIS MAY NEED TO BE INCREASED AS TIME GOES ON.
&&
.MARINE...SOUTH WINDS WILL BECOME SOUTHEAST OVER THE WEEKEND.
SPEEDS WILL AVERAGE 10 KNOTS OR LESS.
&&
.FIRE WEATHER...NO CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 76 90 76 89 / 40 60 30 60
FORT LAUDERDALE 76 89 78 89 / 40 50 20 50
MIAMI 76 91 78 90 / 40 50 20 50
NAPLES 75 89 75 90 / 40 40 20 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
DG
Hazardous weather outlook, Jul 6, 8:09 AM EST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
909 AM EDT THU JUL 6 2006
FLZ063-066>075-070800-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
909 AM EDT THU JUL 6 2006
...MODERATE RISK OF LIGHTNING ALL AREAS TODAY...
...MINOR URBAN FLOODING POSSIBLE METRO AREAS TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: WARM MOIST AND UNSTABLE AIR ACROSS ALL OF MAINLAND
SOUTH FLORIDA WILL RESULT IN NUMEROUS SHOWERS AND THUNDERSTORMS
DEVELOPING AT ANY TIME. OCCASIONAL DANGEROUS LIGHTNING STRIKES AND
WIND GUSTS AS HIGH AS 35 MPH ARE POSSIBLE WITH THE STRONGER THUNDERSTORMS.
FLOODING: MOISTURE WILL BE ABUNDANT IN THE ATMOSPHERE TODAY, WHICH
COULD RESULT IN SEVERAL INCHES OF RAIN WHERE THUNDERSTORMS
CONTINUALLY DEVELOP AND MOVE ACROSS THE SAME AREAS. MINOR URBAN
FLOODING OF LOW LYING OR POORLY DRAINED UNDERPASSES AND DRAINAGE
DITCHES IS THE MOST LIKELY HAZARD.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
AN UNUSUAL MID SUMMER FRONT WILL MOVE SOUTH DOWN THE FLORIDA
PENINSULA FRIDAY THROUGH SUNDAY BEFORE BECOMING DIFFUSE. THIS WILL
CONTINUE THE THREAT OF SCATTERED THUNDERSTORMS THROUGH THE
UPCOMING WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jul 6, 10:37 AM EST, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1137 AM EDT THU JUL 6 2006
AMZ630-651-FLZ072-074-061605-
BISCAYNE BAY-BROWARD METROPOLITAN-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
MIAMI-DADE METROPOLITAN-
1137 AM EDT THU JUL 6 2006
...THUNDERSTORMS AGAIN RUMBLING THROUGH METRO DADE...
AT 1135 AM EDT...A CLUSTER OF STRONG THUNDERSTORMS WILL BE MOVING
THROUGH MUCH OF METRO DADE COUNTY. THE HEAVIEST RAINFALL WILL BE
ALONG PARTS OF THE DADE BEACHES FROM KEY BISCAYNE TO MIAMI BEACH
AND AVENTURA...BUT ALSO IN THE WESTERN SUBURBS FROM THE REDLANDS
NORTH ALONG THE TURNPIKE AND KROME AVENUE TO SWEETWATER AND
EVENTUALLY MOVING NORTHEAST INTO HIALEAH AND MIAMI LAKES.
WIND GUSTS AS HIGH AS 35 MPH WILL BE POSSIBLE WITH THE STRONGER
THUNDERSTORMS AS WELL AS LOCAL URBAN FLOODING DUE TO RAIN RATES
NEAR 1 INCH PER HOUR. OCCASIONAL DANGEROUS LIGHTNING STRIKES WILL
ALSO OCCUR.
ALL ACTIVITY WILL BE MOVING NORTH AROUND 15 MPH.
Special weather statement, Jul 6, 11:22 AM EST, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1222 PM EDT THU JUL 6 2006
AMZ610-FLZ066-067-061650-
HENDRY-LAKE OKEECHOBEE-PALM BEACH WESTERN-
1222 PM EDT THU JUL 6 2006
...THUNDERSTORMS MOVING INTO THE SOUTH LAKE OKEECHOBEE REGION...
AT 1220 PM EDT...A BAND OF STRONG THUNDERSTORMS FROM CLEWISTON
SOUTHEAST TO SOUTH BAY, OKEELANTA AND ALONG HIGHWAY 27 WILL BE
MOVING INTO THE BELLE GLADE AND PAHOKEE AREAS. THIS BAND OF
THUNDERSTORMS WILL PRODUCE WIND GUSTS NEAR 35 MPH AS WELL AS BRIEF
HEAVY RAINS AND OCCASIONAL LIGHTNING STRIKES AS IT MOVES NORTHEAST
AT 15 MPH THROUGH THE REGION.
MARINERS ON THE SOUTH PART OF LAKE OKEECHOBEE SHOULD SEEK SAFE
HARBOR UNTIL THESE THUNDERSTORMS PASS. ALL ACTIVITY WILL BE MOVING
NORTH AROUND 15 MPH.
Special weather statement, Jul 6, 12:07 PM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
107 PM EDT THU JUL 6 2006
AMZ630-FLZ072-074-061735-
BISCAYNE BAY-BROWARD METROPOLITAN-MIAMI-DADE METROPOLITAN-
107 PM EDT THU JUL 6 2006
...STRONG THUNDERSTORMS MOVING THROUGH NORTH BROWARD AND METRO
MIAMI-DADE...
AT 105 PM EDT...STRONG THUNDERSTORMS CONTINUED TO MOVE THROUGH NORTH
BROWARD COUNTY FROM PLANTATION NORTH TO CORAL SPRINGS AND PARKLAND.
ADDITIONAL STRONG THUNDERSTORMS CONTINUED ACROSS METRO MIAMI-DADE
FROM SWEETWATER ALONG THE DOLPHIN EXPRESSWAY TO DOWNTOWN MIAMI AND
THE PORT TO KEY BISCAYNE AND MIAMI BEACH.
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE WIND
GUSTS NEAR 35 MPH WITH THESE THUNDERSTORMS ALONG WITH HEAVY RAINS
AND OCCASIONAL LIGHTNING STRIKES. MOTORISTS SHOULD EXERCISE
INCREASED CAUTION WHEN DRIVING THROUGH THESE STORMS. RESIDENTS OF
HIALEAH, MIAMI LAKES, OPA LOCKA, AND AVENTURA CAN EXPECT
THUNDERSTORMS TO MOVE THROUGH BY 130 PM EDT.
Special weather statement, Jul 6, 12:12 PM EST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
112 PM EDT THU JUL 6 2006
FLZ068-061740-
PALM BEACH EASTERN-
112 PM EDT THU JUL 6 2006
...STRONG THUNDERSTORMS MOVING THROUGH WESTERN SUBURBS OF METRO
PALM BEACH...
AT 110 PM EDT...STRONG THUNDERSTORMS CONTINUED TO MOVE THROUGH SOUTH
PALM BEACH COUNTY MAINLY ALONG AND WEST OF THE TURNPIKE FROM BOCA
RATON AND PARKLAND NORTH TO DELRAY BEACH. OTHER
THUNDERSTORMS WILL BE MOVING TOWARD THE JUPITER AND RIVIERA
BEACH AREAS FROM THE GLADES. HOWEVER...THUNDERSTORMS CAN BE
EXPECTED ACROSS ALL METRO AREAS OF PALM BEACH COUNTY THROUGH MID
AFTERNOON.
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE WIND
GUSTS NEAR 35 MPH WITH THESE THUNDERSTORMS ALONG WITH HEAVY RAINS
AND OCCASIONAL LIGHTNING STRIKES. MOTORISTS SHOULD EXERCISE
INCREASED CAUTION WHEN DRIVING THROUGH THESE STORMS.
Special weather statement, Jul 6, 12:38 PM EST, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
138 PM EDT THU JUL 6 2006
FLZ068-061810-
PALM BEACH EASTERN-
138 PM EDT THU JUL 6 2006
...STRONG THUNDERSTORMS NOW MOVING THROUGH METRO PALM BEACH...
AT 135 PM EDT...STRONG THUNDERSTORMS CONTINUED TO MOVE THROUGH METRO
PALM BEACH COUNTY ALONG AND WEST OF INTERSTATE 95 AND SOUTH OF JUNO
BEACH AND JUPITER. HOWEVER...ALL AREAS OF METRO PALM BEACH COUNTY
CAN EXPECT THUNDERSTORMS THROUGH MID AFTERNOON. THE STRONGEST
THUNDERSTORMS FROM WEST PALM BEACH SOUTH TO LAKE WORTH AND BOYNTON
BEACH WILL CONTINUE TO MOVE NORTHEAST ACROSS DOWNTOWN AREAS OF WEST
PALM AND PALM BEACH AND ON NORTH TOWARD RIVIERA BEACH AND JUPITER.
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE WIND
GUSTS NEAR 35 MPH WITH THESE THUNDERSTORMS ALONG WITH HEAVY RAINS
AND OCCASIONAL LIGHTNING STRIKES. MOTORISTS SHOULD EXERCISE
INCREASED CAUTION WHEN DRIVING THROUGH THESE STORMS.
Special weather statement, Jul 6, 3:17 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
417 PM EDT THU JUL 6 2006
FLZ073-074-062115-
WESTERN DADE FL-DADE METROPOLITAN FL-
417 PM EDT THU JUL 6 2006
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF KENDALL LAKES TO NARANJA...MOVING EAST NEAR 20 MPH.
THESE THUNDERSTORMS WILL IMPACT KENDALL LAKES...WESTWOOD LAKES AND
SWEETWATER AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
BD
Thunderstorm Wind, Miami-Dade
- When
- July 6, 4:00 PM EST
- Where
- Miami-Dade County, Coral Gables
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 25.750, -80.250
Trained spotter reported small to medium size tree branches broken.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, July 6, 20061 death · 1 event
- Lightning Strike in Louisiana, July 6, 20061 death · 1 event
- Flash Flooding and Hail in Washington, July 6, 2006$4.9 million · 0.75 in hail · 5 events
- Flash Flood in New Mexico, July 6, 2006$100,000 · 1 event
- Tornado in Florida, July 6, 2006$70,000 · F0 · 1 event
- Flash Flood in Nevada, July 6, 20062 injured · 1 event
- Lightning Strike in Alabama, July 6, 20061 injured · 1 event
- Lightning Strike in Washington, July 6, 20061 injured · 1 event
- Hail and Damaging Winds in Montana, July 6, 200670 kt wind · 6 events
- Hail in Idaho, July 6, 20061 in hail · 5 events
- Hail in Oregon, July 6, 20061 in hail · 4 events
- Flash Flooding in Virginia, July 6, 20063 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521429.